We stopped at the pharmacy to pick up the prescriptions on the way home. I was woozy and out of it. I was very weak from not walking and being sick. This combined into being very out of it. We had prescriptions for 6-MP (Purinethol), Prednisone, Hyoscyamine, and Lortab.
6-MP/MERCAPTOPURINE/Purinethol is an antimetabolite drug used to treat some forms of cancer. It is sometimes referred to as a chemotherapy drug. It is also used to treat Ulcerative Colitis. The dosage is based on weight. My starting dose for this was 50mg a day. You require regular blood tests to keep tabs on the medication's effect on your body.
Prednisone is a corticosteroid used to treat all sorts of things from allergies and asthma to yes, ulcerative colitis. Dosage for this was stepped down each week after leaving the hospital. You can't just take it and then stop. This is unfortunate, since despite all the good it can do, it also has numerous side effects that often can seem worse than what it is treating!
Hyoscyamine is an anti spasmodic drug that dissolves under your tongue. It was prescribed to help with the cramping.
Lortab-Lortab is a combination of Hydrocodone and acetaminophin to treat pain.
For the first few days home, I was still seriously out of it. I couldn't do much. I was unsteady walking, talking, moving. Driving was seriously out even when I wasn't taking painkillers. I wanted to be back into the swing of things. I tried to catch up with work. Mostly though I was completely knocked out or hyped up on the medication, sometimes both at the same time. I tried hard to eat a healthy diet, drink plenty of water and get rest. I compulsively took my medicine on time.
Soon I started to feel back to normal. At least, some semblance of normal. My strength returned to a reasonable degree. The drops in the prednisone dosage were keeping me from being so scattered. Sleeping at night was a lost cause though. So were a lot of short term memory sorts of things. I was grouchy, "weird", and not myself. This mostly frustrated me.
I was also frustrated by the fact that I was no better than I was before I even went to the doctor. In some ways, I felt worse because of the side effects. I kept giving it time. I knew the Prednisone side effects would fade as the dosage continued to decrease. I knew it took a while for the 6-mp to kick in and work. So, despite the fact that patience isn't one of my virtues, I tried to be patient.